MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11 PLUS
Catalog Number 816022100
Health Effect - Clinical Code No Information (3190)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and report on this incident.
 
Event or Problem Description
The customer ran an antibody screen on a new patient sample on the tango infinity s/n (b)(4) with biotestcell 3 lot #8815021-00.The antibody screen was negative.The sample was performed on the immucor echo but the antibody screen was 3+ positive.The customer ran the same sample on a different tango infinity, s/n (b)(4) and the antibody screen was weakly positive on cell #2 of the biotestcell-3.An antibody panel was performed on tango infinity, s/n (b)(4) with biotestcell-i 11 plus, lot #8815011-00.The antibody panel was positive on cell #5 only.The antibody screen and panel performed on the immucor echo demonstrated an anti-jka antibody 3+ positive.The customer did neither provide the patient samples had caused discrepant results for investigational testing nor the allegedly defective lot of biotestcell-i11 plus.Therefore our quality control laboratory tested their retained sample of biotestcell-i11 plus with different samples and controls (e.G.: anti-d, anti-jka) on tango infinity.The reagents that were used for testing on customers site were also used for qc testing.All test results were as expected, all positive reactions were clearly positive, no irregularities were found.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell-i11 plus functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The involved tango infinity was inspected by our field service engineers.The instrument had been relatively newly installed at the customer's site.The log files did not show any issue relevant abnormalities.The positive and negative solidscreen ii quality control resulted as expected.Other samples with positive antibody screen and panel results from the lab journal meet the criteria for the positive result evaluation.The instrument is working within specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I11 PLUS
Common Device Name
BIOTESTCELL-I11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7613006
Report Number9610824-2018-00033
Device Sequence Number2194446
Product Code KSZ
UDI-Device Identifier07611969952441
UDI-Public(01)07611969952441(17)180604(10)8815011-00
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2018
Device Catalogue Number816022100
Device Lot Number8815011-00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1